MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM FLUORIDE/POTASSIUM OXALATE 5MG/4MG; EVACUATED BLOOD COLLECTION TUBE IVD

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM FLUORIDE/POTASSIUM OXALATE 5MG/4MG; EVACUATED BLOOD COLLECTION TUBE IVD
Catalog Number 367921
Medical Device Problem Codes Short Fill (1575); Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 initial reporter facility name: (b)(6).A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® sodium fluoride/potassium oxalate 5mg/4mg there was low sample draw volume and sample hemolysis in an unspecified number of devices.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
Investigation summary : bd had not received any samples for investigation.A total of 100 retained samples were visually inspected, with the hemogard closure assembly correctly assembled and placed on the tubes.A functional test was performed on 10 retained samples.All tubes were within specification limits with no issues identified.Complaints for sample quality are under statistical control for the month of july 2025.At this time, further testing is not indicated.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has not been confirmed for the indicated failure modes: underfill and hemolysis.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.Bd quality will continue to monitor sample quality complaints.
 
Event or Problem Description

Brand Name
BD VACUTAINER® SODIUM FLUORIDE/POTASSIUM OXALATE 5MG/4MG
Common Device Name
EVACUATED BLOOD COLLECTION TUBE IVD
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22644482
Report Number1917413-2025-01003
Device Sequence Number8678094
Product Code JKA
UDI-Device Identifier30382903679219
UDI-Public(01)30382903679219(10)4318890
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K231237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2026
Device Catalogue Number367921
Device Lot Number4318890
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown